The Student Room Group

Sertraline side effects

I started sertraline (50 mg/day) yesterday for my anxiety. I am an IBS-D sufferer myself. Within hours of taking it last night, I felt very dizzy, nauseous and weak. I also had multiple loose bowel movements today. 20 hours have passed, the nausea has passed, but I am still feeling dizzy and my mind foggy.

Is this pretty normal? I will take the 2nd dose tonight before bed and am not sure whether the side effects would strengthen or lessen.

Could anyone advise?
Probably best to discuss with your GP, as that seems like quite significant side effects.
Reply 2
Yes, that can happen. I would give it a few days as many side-effects do tend to settle after a week or two. But obviously do speak to a pharmacist or your doctor if you are worried and things are getting worse.
Reply 3
Original post by black tea
Yes, that can happen. I would give it a few days as many side-effects do tend to settle after a week or two. But obviously do speak to a pharmacist or your doctor if you are worried and things are getting worse.

I had migraine, runny nose and loose bowel movement yesterday, but my mood has somehow improved. I am not sure if it is merely a coincidence. I will pay attention in the coming few days.

Quick Reply